Alert archive / Georgia / Special Weather Statements in 2011
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 26, 2011, 4:20 PM EDT for Washington County, Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2011, 4:20 PM EDT (20:20 UTC)
- Expired
- Jul 26, 2011, 4:45 PM EDT
- In force
- 25 min
- Issued by
- NWS Atlanta, GA
County Washington County, GA
The radar
The Robins AFB radar (KJGX), 47 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.3 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2131 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 483 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
841
WWUS82 KFFC 262020
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
420 PM EDT TUE JUL 26 2011
GAZ074-262045-
420 PM EDT TUE JUL 26 2011
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT CLOUD-TO-GROUND
LIGHTNING IN WASHINGTON COUNTY UNTIL 445 PM EDT...
AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TENNILLE...MOVING SOUTH AT 20 MPH.
FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING WITH THESE
THUNDERSTORMS. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RESIDENTS IN THE AREA SHOULD
REMAIN INDOORS AND AWAY FROM ELECTRICAL APPLIANCES...DOORS...AND
WINDOWS UNTIL THE STORMS HAVE PASSED. LAND-LINE TELEPHONES SHOULD
ONLY BE USED IN AN EMERGENCY.
&&
LAT...LON 3277 8276 3280 8278 3281 8282 3276 8295
3277 8296 3280 8296 3282 8297 3283 8297
3286 8299 3303 8293 3300 8272
TIME...MOT...LOC 2020Z 012DEG 19KT 3292 8285
$$
19What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 26, 3:35 PM EDT, 45 minutes earlier.
Area forecast discussion, Jul 26, 3:35 PM EDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 335 PM EDT TUE JUL 26 2011 .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... LATEST ANALYSIS SHOWS FRONTAL BOUNDARY SITUATED ACROSS CENTRAL GEORGIA...AS IT CONTINUES TO DRIFT SOUTHWARD THIS EVENING. THIS BOUNDARY HAS PROVIDED A FOCUS FOR AFTERNOON SHOWER AND THUNDERSTORM DEVELOPMENT...NOW MAINLY SOUTH AND EAST OF THE CWA. MODERATE INSTABILITIES REMAIN ACROSS NORTH GEORGIA...AND WITH AFTERNOON CU FIELD ALLOWING FOR SOME ADDITIONAL DIURNAL HEATING...A FEW ISOLATED THUNDERSTORMS HAVE DEVELOPED BEHIND THE BOUNDARY ACROSS NORTH GEORGIA. A FEW OF THE HI RES SHORT TERM MODELS ARE INDICATING SUSTAINED ACTIVITY TO CONTINUE WELL INTO THE EVENING HOURS...SO HAVE CONTINUED WITH A POP GRADIENT OF SLIGHT CHANCE TO CATEGORICAL FROM NW TO SE CWA THROUGH 00Z...AND THEN DIMINISH TO LIKELY POPS OVERNIGHT. SURFACE HIGH PRESSURE IN PLACE THROUGH THE SHORT TERM...SUPPORTED BY RIDGE ALOFT. MODELS FAIRLY CONSISTENT WITH INDICATING UPPER LEVEL DISTURBANCE ALONG THE CAROLINA COAST DRIFTING WESTWARD THROUGH THURSDAY NIGHT. MODELS VARY ON TRACK...WITH THE GFS SHOWING THE AREA OF HEIGHTENED VORTICITY MOVING INTO NORTH GEORGIA BY LATE THURSDAY...WHILE ECMWF AND NAM KEEP THE DISTURBANCE ALONG THE GEORGIA COAST AND INTO SOUTH GEORGIA BY THURSDAY AFTERNOON. REGARDLESS...FLOW FROM BOTH THE ATLANTIC AND GULF OF MEXICO WILL KEEP AMPLE LOW LEVEL MOISTURE IN PLACE THROUGH THE SHORT TERM...SO HAVE KEPT SLIGHT CHANCE TO CHANCE POPS IN THE FORECAST. WITH PWS NEARING THE 99TH PERCENTILE FOR NORTH AND CENTRAL GEORGIA...TROPICAL AIR MASS REMAINS IN PLACE...AND CAN EXPECT CONVECTION TO BE ACCOMPANIED BY LOW VISIBILITIES AND PERIODS OF HEAVY RAIN. MODELS SUGGEST INSTABILITIES TO REMAIN THE HIGHEST OUTSIDE OF THE CWA THROUGH THE FORECAST PERIOD...SO HAVE INDICATED ON SLIGHT CHANCE TSTMS ASSOCIATED WITH THE POPS. HIGH PRESSURE RIDGE CONTINUES TO KEEP TEMPERATURES SLIGHTLY WARMER THAN NORMAL ACROSS MUCH OF THE AREA...AND 850 MB TEMPERATURES APPROACH 20 TO 21 DEGREES C ON WEDNESDAY. PRECIP ACTIVITY AND GOOD CLOUD COVER WILL KEEP MORE MILD TEMPERATURES ACROSS CENTRAL AND SOUTH GEORGIA. BY THURSDAY...REDUCED 850 MB TEMPERATURES...INCREASED CLOUD COVER AND PRECIP ACTIVITY ACROSS NORTH AND WESTERN GEORGIA ARE EXPECTED TO BRING SLIGHTLY COOLER TEMPERATURES TO THE AREA. IN GENERAL...SIDED WITH JUST COOLER THAN MAV MET BLEND FOR THURSDAY HIGHS. 31/WH .LONG TERM /FRIDAY THROUGH TUESDAY/... OVERALL...DIURNALLY DRIVEN CONVECTION EXPECTED TO CONTINUE INTO THE LONG TERM...WITH INFLUENCE OF THE NEXT FRONTAL BOUNDARY FELT ACROSS NORTH GEORGIA BY FRIDAY AFTERNOON...AND THEN ANOTHER SUNDAY AND AND INTO MONDAY. GFS SEEMS TO BE A LITTLE SLOWER WITH THE SECOND FRONTAL BOUNDARY THAN THE ECMWF...BUT DUE TO THE UNCERTAINTY ASSOCIATED WITH THE TIMING OF THIS NEXT SYSTEM...HAVE PERSISTED WITH THE PREVIOUS FORECAST AND SIDED WITH THE ECMWF. HAVE CONTINUED WITH SLIGHT CHANCE TO CHANCE POPS THROUGH THE EXTENDED PERIOD TO ACCOUNT FOR THE IMPACT OF THE FRONTS AS THEY MOVE THROUGH THE REGION. TEMPERATURES EXPECTED TO REMAIN WARM THROUGH THE PERIOD...WITH HIGHS IN THE 90S...AND LOWS IN THE 70S. WILL NEED TO CONTINUE TO MONITOR MODELED AND FORECAST CONDITIONS INTO THE WEEKEND FOR POSSIBLE HEAT ADVISORY. 31/WH && .AVIATION... 18Z UPDATE... SURFACE BOUNDARY ACROSS THE AREA WILL KEEP MOST CONVECTION SOUTH OF THE METRO AREA THIS AFTERNOON...BUT HAVE STILL KEPT CB IN THE CLOUD GROUP FOR NORTHERN TAFS FOR ISOLATED CONVECTION. WINDS THIS EVENING SHOULD STAY NORTHWEST EXCEPT AHN...SUBSIDING OVERNIGHT. EXPECT MVFR VSBYS TO DEVELOP WEDNESDAY MORNING...WITH POSSIBLE ISOLATED IFR ESPECIALLY AT MCN AND CSG. MAY SEE BRIEF LOW CIGS... BUT AT NORTHERN TAFS EXPECT LOW CLOUDS TO REMAIN SCT OR FEW. WINDS SHIFTING TO THE EAST 14-15Z WEDNESDAY. //ATL CONFIDENCE...18Z UPDATE... MEDIUM TO HIGH ON VSBY AND CIGS. MEDIUM ON TIMING OF WIND SHIFT WEDNESDAY. MEDIUM ON OCCURRENCE OF CONVECTION...LOW ON IMPACTS TO ATL. TDP && .PRELIMINARY POINT TEMPS/POPS... ATHENS 71 97 72 93 / 20 20 10 20 ATLANTA 74 95 74 90 / 20 20 10 20 BLAIRSVILLE 62 90 65 91 / 20 20 10 20 CARTERSVILLE 69 96 70 93 / 10 10 10 20 COLUMBUS 75 93 75 92 / 30 40 20 50 GAINESVILLE 72 95 73 91 / 20 10 10 20 MACON 73 94 74 93 / 30 30 20 20 ROME 69 97 72 94 / 10 10 10 30 PEACHTREE CITY 69 94 72 90 / 20 20 10 20 VIDALIA 73 88 76 93 / 60 50 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 31/TDP/WH
Hazardous weather outlook, Jul 26, 3:42 AM EDT, 12 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 342 AM EDT TUE JUL 26 2011 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-271100- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 342 AM EDT TUE JUL 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY...ESPECIALLY ACROSS CENTRAL GEORGIA. .SYNOPSIS... A WEAK SURFACE TROUGH OF LOW PRESSURE WILL MEANDER ACROSS PARTS OF NORTH AND CENTRAL GEORGIA TODAY. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM THUNDERSTORMS WILL BE OCCASIONAL CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY RAIN AND WIND GUSTS TO 35 MPH. THE GREATER CHANCE FOR THUNDERSTORM DEVELOPMENT WILL BE GENERALLY SOUTH OF CARROLLTON TO ATHENS LINE...AND ALTHOUGH CONVECTIVE ACTIVITY CAN OCCUR AT ANYTIME TODAY... THE GREATER CHANCE FOR THUNDERSTORMS WILL BE BETWEEN NOON AND 10 PM. .DISCUSSION... AN ACTIVE NORTHWEST FLOW ALOFT WILL INTERACT WITH A MOIST AND MODERATELY UNSTABLE AIR MASS TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS PARTS OF NORTH AND MOST OF CENTRAL GEORGIA TODAY. AS CAPE VALUES INCREASE INTO THE 2000 TO 2500 RANGE LATER THIS AFTERNOON...A FEW THUNDERSTORMS COULD BECOME STRONG. HOWEVER... TODAY'S THUNDERSTORMS ARE EXPECTED TO STAY BELOW SEVERE LIMITS. THE SLOW MOVING STORMS COMBINED WITH OVER TWO INCH PRECIPITABLE WATERS WILL LIKELY PRODUCE LOCALLY HEAVY RAIN AT TIMES... POSSIBLY RESULTING IN THE BRIEF PONDING OF WATER ACROSS A FEW LOW LYING...FLOOD PRONE AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY DURING THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 26, 3:34 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
334 PM EDT TUE JUL 26 2011
GAZ074-262015-
334 PM EDT TUE JUL 26 2011
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN WASHINGTON
COUNTY UNTIL 415 PM EDT...
AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WARTHEN...MOVING SOUTH AT 10 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE SIZED HAIL...FREQUENT CLOUD
TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
WASHINGTON COUNTY THROUGH 415 PM EDT. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE HAMBURG STATE PARK...WARTHEN...DOWNS...TENNILLE
AND SANDERSVILLE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER
ON ROADWAYS.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS WASHINGTON COUNTY...INCLUDING AREAS AROUND
HAMBURG STATE PARK...WARTHEN...DOWNS...TENNILLE AND SANDERSVILLE.
RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND
TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
&&
LAT...LON 3287 8269 3294 8298 3320 8284 3323 8279
3321 8274 3318 8274 3313 8267 3310 8264
TIME...MOT...LOC 1934Z 017DEG 8KT 3312 8275Special weather statement, Jul 26, 4:20 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
420 PM EDT TUE JUL 26 2011
GAZ074-262045-
420 PM EDT TUE JUL 26 2011
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT CLOUD-TO-GROUND
LIGHTNING IN WASHINGTON COUNTY UNTIL 445 PM EDT...
AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TENNILLE...MOVING SOUTH AT 20 MPH.
FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING WITH THESE
THUNDERSTORMS. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RESIDENTS IN THE AREA SHOULD
REMAIN INDOORS AND AWAY FROM ELECTRICAL APPLIANCES...DOORS...AND
WINDOWS UNTIL THE STORMS HAVE PASSED. LAND-LINE TELEPHONES SHOULD
ONLY BE USED IN AN EMERGENCY.
&&
LAT...LON 3277 8276 3280 8278 3281 8282 3276 8295
3277 8296 3280 8296 3282 8297 3283 8297
3286 8299 3303 8293 3300 8272
TIME...MOT...LOC 2020Z 012DEG 19KT 3292 8285
19The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 8:00 PM EDT | Special Weather Statement | FFC | Fayette | 30 min |
| Jul 25, 11:40 PM EDT | Special Weather Statement | FFC | Crisp | 35 min |
| Jul 26, 3:34 PM EDT | Special Weather Statement | FFC | Washington | 41 min |
| Jul 26, 4:50 PM EDT | Special Weather Statement | FFC | Laurens | 40 min |
| Jul 26, 5:14 PM EDT | Special Weather Statement | FFC | Schley | 31 min |
| Jul 26, 5:36 PM EDT | Special Weather Statement | FFC | Laurens | 39 min |
| Jul 26, 5:56 PM EDT | Special Weather Statement | FFC | Marion, Schley, Sumter | 34 min |
| Jul 26, 6:09 PM EDT | Special Weather Statement | FFC | Baldwin | 36 min |
| Jul 26, 6:12 PM EDT | Special Weather Statement | FFC | Jones | 33 min |
| Jul 26, 6:25 PM EDT | Special Weather Statement | FFC | Bleckley, Dodge, Laurens | 35 min |
| Jul 26, 6:46 PM EDT | Special Weather Statement | FFC | Webster | 29 min |
| Jul 26, 6:54 PM EDT | Special Weather Statement | FFC | Bibb | 21 min |
| Jul 26, 7:07 PM EDT | Special Weather Statement | FFC | Laurens | 23 min |
Nearby
Special Weather Statements in Georgia, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.